Thin and tearing skin

Sign in to post your questions.
Post Reply
2 posts
Guest Posts
Posts: 788
Joined: Wed Sep 07, 2016 4:12 pm
Report Quote

by Guest Posts on Sun Sep 17, 2023 3:39 pm

Thin and tearing skin

Hello

Over the last few years, my skin has really gone thin. I only have to catch it on something and it tears really easy. Is there anything I can do to stop this happening? A cream etc.

Thank you

Nigel
talkhealth team on behalf of a guest visitor

Dr Derrick Phillips
Posts: 23
Joined: Mon Jun 21, 2021 10:42 am
Report Quote

by Dr Derrick Phillips on Thu Sep 21, 2023 12:14 pm

Re: Thin and tearing skin

Dear Nigel,

Many thanks for your question. Loss of elastin and collagen on sun exposed skin can cause thinning with the passage of time. Use of steroid creams and ointments can also cause thinning of the skin.

Regular application of sunscreen can slow down thinning on sun exposed sites. Ensuring that the skin is adequately hydrated by moisturising regularly can also reduce the risk of tears.

Best wishes,

Dr D Phillips

Post Reply
2 posts